MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507175BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 175cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured right breast implant after an in-office visit.As a result, the patient underwent removal and replacement with 250cc mentor memorygel breast implants on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 28, 2022, the mentor analysis lab received the suspect medical device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On may 02, 2022, mentor became aware that the device lot number, 190621, was inadvertently excluded from the initial report.Additionally, an incorrect expiration date was populated.Manufacturer¿s reference number: (b)(4).In the initial, d4.Lot and d4.Expiration date should have been populated with 190621 and 4/30/2004, respectively.
 
Additional Manufacturer Narrative
On may 03, 2022, mentor completed a device evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.In addition, an area of shell abrasion was observed on the edges of the tear.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key14196488
Report Number1645337-2022-04632
Device Sequence Number17244679
Product Code FTR
UDI-Device Identifier00081317000044
UDI-Public00081317000044
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2004
Device Model Number3507175BC
Device Catalogue Number3507175BC
Device Lot Number190621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/28/2022
05/03/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/03/2022
05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/1999
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite